Alert archive / Georgia / River Flood Warnings in 2024

River Flood Warning 206, NWS Atlanta, GA

May 9, 2024Dade County, Georgia; Hamilton County, Tennessee

NWS Atlanta, GA issued this river flood warning at May 9, 2024, 7:38 AM EDT for Dade County, Georgia; Hamilton County, Tennessee. It was in force for 28 hr.

The area

The outline as issued.

The facts

Issued
May 9, 2024, 7:38 AM EDT (11:38 UTC)
Expired
May 10, 2024, 11:28 AM EDT
In force
28 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Dade County, GA, Hamilton County, TN

The river

Written for the forecast point Lookout Creek near New England (ENGG1). The gauge peaked at 15.41 ft at May 9, 2024, 10:00 PM EDT.

actionminormoderate5101505/0905/1005/11
Action stage
10 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03568933, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

439 
WGUS42 KFFC 091138
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
738 AM EDT Thu May 9 2024

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...Tennessee...

  Lookout Creek near New England affecting Dade and Hamilton 
  Counties.

For the Lookout Creek...including Flintstone, New England...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&

GAC083-TNC065-100000-
/O.NEW.KFFC.FL.W.0206.240509T1138Z-240510T1700Z/
/ENGG1.1.ER.240509T1138Z.240509T1800Z.240510T1054Z.NO/
738 AM EDT Thu May 9 2024

...FLOOD WARNING IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Lookout Creek near New England.

* WHEN...Until early tomorrow afternoon.

* IMPACTS...At 13 feet, Minor flooding expands along Sells Lane in 
  Trenton...Mason Road near Rising Fawn...and Creek Road near New 
  England. All these roads will be closed. Also minor flooding 
  expands much further downstream as the creek crosses the Tennessee 
  border into the Tiftonia area.

* ADDITIONAL DETAILS...
  - At 7:15 AM EDT Thursday the stage was 11.5 feet and rising.
  - Forecast...The river is expected to rise above flood stage
    this morning to a crest of 13.5 feet this afternoon. It will
    then fall below flood stage tomorrow morning.
  - Flood stage is 12 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553


$$
5 follow-up statements
470 
WGUS82 KFFC 091603
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1203 PM EDT Thu May 9 2024

...The Flood Warning continues for the following rivers in Georgia...
Tennessee...

  Lookout Creek near New England affecting Hamilton and Dade 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&

GAC083-TNC065-100415-
/O.EXT.KFFC.FL.W.0206.000000T0000Z-240510T1630Z/
/ENGG1.1.ER.240509T1138Z.240509T1800Z.240510T1030Z.NO/
1203 PM EDT Thu May 9 2024

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...

* WHAT...Minor flooding will continue.

* WHERE...Lookout Creek near New England.

* WHEN...Until early tomorrow afternoon.

* IMPACTS...At 15 feet, Minor flooding continues to expand along 
  Sells Lane in Trenton...Mason Road near Rising Fawn...and Creek 
  Road near New England. These roads and other roads with creeks 
  flowing into Lookout Creek will flood causing the roads to be 
  closed. The water will be a few feet deep on portions of these 
  roads. Also minor flooding will continue to expand downstream as 
  the creek crosses the Tennessee border into the Tiftonia area.

* ADDITIONAL DETAILS...
  - At 11:15 AM EDT Thursday the stage was 13.3 feet and rising
    slowly.
  - Forecast...The river is expected to rise to a crest of 14.5
    feet this afternoon. It will then fall below flood stage
    tomorrow morning.
  - Flood stage is 12 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553


$$
838 
WGUS82 KFFC 100132
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
932 PM EDT Thu May 9 2024

...The Flood Warning is extended for the following rivers in 
Tennessee...Georgia...

  Lookout Creek near New England affecting Hamilton and Dade 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/atlanta.

&&

GAC083-TNC065-101345-
/O.EXT.KFFC.FL.W.0206.000000T0000Z-240510T1700Z/
/ENGG1.1.ER.240509T1138Z.240510T0100Z.240510T1912Z.NO/
932 PM EDT Thu May 9 2024

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY FRIDAY AFTERNOON...

* WHAT...Minor flooding is occurring.

* WHERE...Lookout Creek near New England.

* WHEN...Until early Friday afternoon.

* IMPACTS...At 15 feet, Minor flooding continues to expand along 
  Sells Lane in Trenton, Mason Road near Rising Fawn, and Creek Road 
  near New England. These roads and other roads with creeks flowing 
  into Lookout Creek will flood causing the roads to be closed. The 
  water will be a few feet deep on portions of these roads. Also 
  minor flooding will continue to expand downstream as the creek 
  crosses the Tennessee border into the Tiftonia area.

* ADDITIONAL DETAILS...
  - At 9:15 PM EDT Thursday the stage was 15.4 feet.
  - Forecast...The river is expected to fall below flood stage
    Friday afternoon and continue falling to 5.5 feet Tuesday
    evening.
  - Flood stage is 12 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553


$$
243 
WGUS82 KFFC 100903
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
503 AM EDT Fri May 10 2024

...The Flood Warning is extended for the following rivers in 
Tennessee...Georgia...

  Lookout Creek near New England affecting Dade and Hamilton 
  Counties.

For the Lookout Creek...including Flintstone, New England...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/atlanta.

&&

GAC083-TNC065-102100-
/O.EXT.KFFC.FL.W.0206.000000T0000Z-240511T0112Z/
/ENGG1.1.ER.240509T1138Z.240510T0215Z.240510T1912Z.NO/
503 AM EDT Fri May 10 2024

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Lookout Creek near New England.

* WHEN...Until late this evening.

* IMPACTS...At 15 feet, Minor flooding continues to expand along 
  Sells Lane in Trenton...Mason Road near Rising Fawn...and Creek 
  Road near New England. These roads and other roads with creeks 
  flowing into Lookout Creek will flood causing the roads to be 
  closed. The water will be a few feet deep on portions of these 
  roads. Also minor flooding will continue to expand downstream as 
  the creek crosses the Tennessee border into the Tiftonia area.

* ADDITIONAL DETAILS...
  - At 4:15 AM EDT Friday the stage was 14.7 feet and falling.
  - Forecast...The river is expected to fall below flood stage
    late this afternoon.
  - Flood stage is 12 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553


$$
574 
WGUS82 KFFC 101327
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
927 AM EDT Fri May 10 2024

...The Flood Warning continues for the following rivers in 
Tennessee...Georgia...

  Lookout Creek near New England affecting Hamilton and Dade 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/atlanta.

&&

GAC083-TNC065-102100-
/O.EXT.KFFC.FL.W.0206.000000T0000Z-240510T2046Z/
/ENGG1.1.ER.240509T1138Z.240510T0215Z.240510T1446Z.NO/
927 AM EDT Fri May 10 2024

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS AFTERNOON...

* WHAT...Minor flooding is occurring.

* WHERE...Lookout Creek near New England.

* WHEN...Until late this afternoon.

* IMPACTS...At 13 feet, Minor flooding expands along Sells Lane in 
  Trenton...Mason Road near Rising Fawn...and Creek Road near New 
  England. All these roads will be closed. Also minor flooding 
  expands much further downstream as the creek crosses the Tennessee 
  border into the Tiftonia area.

* ADDITIONAL DETAILS...
  - At 9:15 AM EDT Friday the stage was 12.8 feet and falling.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 9:15 AM EDT Friday was 15.4 feet.
  - Forecast...The river is expected to fall below flood stage
    late this morning and continue falling to 4.7 feet Wednesday
    morning.
  - Flood stage is 12 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553


$$
666 
WGUS82 KFFC 101528
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1128 AM EDT Fri May 10 2024

...The Flood Warning is cancelled for the following rivers in 
Tennessee...Georgia...

  Lookout Creek near New England affecting Hamilton and Dade 
  Counties.

GAC083-TNC065-101630-
/O.CAN.KFFC.FL.W.0206.000000T0000Z-240510T1528Z/
/ENGG1.1.ER.240509T1138Z.240510T0215Z.240510T1442Z.NO/
1128 AM EDT Fri May 10 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Lookout Creek near New England.

* ADDITIONAL DETAILS...
  - At 11:15 AM EDT Friday the stage was 11.7 feet and falling.
  - Forecast...The river is expected to fall to 4.7 feet
    Wednesday morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
      3473 8556 3487 8553


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at May 9, 7:26 AM EDT, 12 minutes earlier.

Area forecast discussion, May 9, 7:26 AM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
726 AM EDT Thu May 9 2024

...New 12Z Aviation Discussion...

.SHORT TERM...
(Today through Friday)
Issued at 335 AM EDT Thu May 9 2024

Active weather anticipated again today as a second MCS moves through
the CWA.

Early morning convection (MCS #1) is moving off to the east.

MCS #2 is currently winding up across western TN. This system will
advance eastward through the overnight hours and move through the
CWA today. Models have been fairly consistent on the timing of this
system over the last couple of days. The MCS should approach the far
NW corner of the CWA around 10-12Z and then continue southward. The
far northern portion of the outlook area should be well worked over
as the MCS approaches, but a few strong storms with isolated severe
storms will continue to be possible.

As the MCS moves south of the north GA mtns, the potential for
severe weather will increase fairly rapidly as this area is not
worked over and there will be plenty of moisture and instability to
work with. In addition, plenty of deep layer shear will be present
and lapse rates remain impressively steep. Damaging wind gusts,
large hail and a few tornadoes will all be possible. The MCS should
travel southward across the entire CWA through the early afternoon
hours.

The models are progging a late period MCS (MCS #3) approaching from
the west late tonight/every early Friday. The HRRR seems to be the
most reasonable hi-res model regarding this convective complex.
There will likely be some timing changes and some slight track
adjustments, but do think the bulk of strong/severe storms with this
system could remain south of the CWA. The entire CWA should be well
worked over from the MCS (#2) from earlier in the day. Not sure if
the atmos across the southern quarter of the CWA will have enough
time to recover for strong/severe thunderstorms. However, due to the
uncertainty regarding these types of systems, will leave in some
higher pops in that area. Can't rule out the potential for strong
and/or isolated storms in that area, but the potential should be low
during the early morning hours.

The early morning MCS (#1) has produced some locally heavy rainfall
across northern portions of the CWA. Radar estimates/observations
show some 3"-4" amounts across far NW GA...with a axis of 1"-2"
extending further eastward. The second MCS is expected to be a fast
mover, but will be capable of producing additional locally heavy
rainfall. Will hold off issuing a FFA at this time, but do expect
locally higher amounts of rainfall.

NListemaa

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 335 AM EDT Thu May 9 2024

Previous Discussion Below

A brief period of dry and slightly cooler weather is expected
this weekend as we return to northwest flow aloft. Rain chances
look to return to the region next week as another low pressure
system developing in the Southern Plains moves eastward.

07

&&

.AVIATION...
(12Z TAFS)
Issued at 632 AM EDT Thu May 9 2024

Convective complex will move through during the early part of the
day. The timing may be an hour or so later than previous
forecasts, but there has been a steady uptick of storms out ahead
of the main line. Will keep the tempo as is, but it may have to be
extended. Winds will remain on the west side.

//ATL Confidence...12Z Update...
Med confidence all elements.
NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          65  82  52  77 /  20  20   0   0
Atlanta         66  80  54  76 /  20  20   0   0
Blairsville     58  72  45  69 /  10  10   0  10
Cartersville    62  79  49  76 /  10  10   0   0
Columbus        69  84  57  80 /  60  50   0   0
Gainesville     64  79  53  75 /  10  10   0   0
Macon           69  84  56  79 /  30  30   0   0
Rome            63  79  51  76 /  10  10   0   0
Peachtree City  65  83  52  78 /  20  20   0   0
Vidalia         71  82  60  80 /  30  60  10   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...NListemaa
LONG TERM....07
AVIATION...NListemaa
Hazardous weather outlook, May 9, 5:42 AM EDT, 1 hour 56 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
542 AM EDT Thu May 9 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-100945-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
542 AM EDT Thu May 9 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Thunderstorms are currently pushing eastward across North GA with
another round of storms expected to move in from TN just before
daybreak. These storms are expected to produce damaging wind
gusts, large hail, frequent lightning strikes, and locally heavy
rainfall. Isolated tornadoes will also be possible. The line of
storms moving into N GA will continue to push south through this
afternoon bringing storms to the entire area. A Tornado Watch is
in effect for North and most of central GA 1 pm.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

A third round of storms is expected to move into the area late
tonight through Friday morning. These storms are expected to
continue across central GA through Fri afternoon before things
clear out for the weekend. Will see another round of storms as a
frontal system moves into the area Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed severe
weather to the NWS.

In the hours before

Special weather statement, May 9, 2:45 AM EDT, 4 hours 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
245 AM EDT Thu May 9 2024

GAZ014-022>025-034-035-090730-
Banks GA-Hall GA-Jackson GA-Dawson GA-Barrow GA-Forsyth GA-
Gwinnett GA-
245 AM EDT Thu May 9 2024

...A strong thunderstorm will impact portions of northwestern Barrow,
northern Forsyth, northeastern Gwinnett, southwestern Banks,
southeastern Dawson, Hall and central Jackson Counties through 330 AM
EDT...

At 245 AM EDT, a strong thunderstorm was over Oscarville, or 8 miles
southwest of Gainesville, moving southeast at 30 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Gainesville, Winder, Jefferson, Commerce, Cumming, Sugar Hill,
Buford, Braselton, Flowery Branch, Oakwood, Maysville, Hoschton,
Pendergrass, Gillsville, Talmo, Rest Haven, Candler, Drew, Chateau
Elan, and Buford Dam-Lake Lanier Parks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

A Tornado Watch remains in effect until 400 AM EDT for north central
and northeastern Georgia.

&&

LAT...LON 3422 8342 3400 8374 3421 8424 3444 8396
TIME...MOT...LOC 0645Z 297DEG 28KT 3423 8396

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, May 9, 4:23 AM EDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
423 AM EDT Thu May 9 2024

GAZ025-034-035-037-047-090900-
Jackson GA-Walton GA-Barrow GA-Gwinnett GA-Oconee GA-
423 AM EDT Thu May 9 2024

...A strong thunderstorm will impact portions of northwestern Oconee,
Barrow, northeastern Gwinnett, northeastern Walton and southwestern
Jackson Counties through 500 AM EDT...

At 423 AM EDT, a strong thunderstorm was over Dacula, or 7 miles
northeast of Lawrenceville, moving east at 25 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Lawrenceville, Winder, Auburn, Dacula, Statham, Arcade, Bogart,
Bethlehem, Carl, Fort Yargo State Park, Bold Springs, County Line,
Harbin, Russell, Gratis, and Hog Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3406 8352 3385 8355 3392 8398 3408 8395
TIME...MOT...LOC 0823Z 282DEG 23KT 3400 8387

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, May 9, 4:44 AM EDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
444 AM EDT Thu May 9 2024

GAZ025-035>038-047-090930-
Jackson GA-Walton GA-Barrow GA-Oglethorpe GA-Clarke GA-Oconee GA-
444 AM EDT Thu May 9 2024

...A strong thunderstorm will impact portions of Oconee, southeastern
Barrow, Clarke, northeastern Walton, southeastern Jackson and
Oglethorpe Counties through 530 AM EDT...

At 444 AM EDT, a strong thunderstorm was over Bogart, or 9 miles
northwest of Watkinsville, moving east at 50 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Watkinsville, Lexington, Athens, Statham, Arcade, Winterville,
Bogart, Crawford, North High Shoals, Arnoldsville, Bishop, Maxeys,
Whitehall, Athens-Clarke County, Stephens, Westgate Park, Smithonia,
Beechwood Hills, Oconee Heights, and Eastville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3380 8297 3379 8298 3377 8298 3369 8300
      3370 8302 3371 8305 3371 8308 3381 8349
      3382 8350 3381 8351 3385 8368 3407 8356
      3403 8333 3400 8328 3401 8323 3400 8322
      3401 8320 3396 8293
TIME...MOT...LOC 0844Z 281DEG 45KT 3393 8355

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Local storm report, May 9, 6:27 AM EDT, 1 hour 11 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
627 AM EDT Thu May 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 AM     Tstm Wnd Dmg     1 E Lakeview            34.98N 85.25W
05/09/2024                   Catoosa            GA   Emergency Mngr

            EM reports tree down on Lakeview Dr near
            Greens Lake Rd.

&&
Local storm report, May 9, 6:28 AM EDT, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
628 AM EDT Thu May 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 AM     Tstm Wnd Dmg     1 NNW Boynton           34.93N 85.19W
05/09/2024                   Catoosa            GA   Emergency Mngr

            EM reports power lines down at Pine Grove Rd
            and Battlefield Pkwy.

&&
Special weather statement, May 9, 7:29 AM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
729 AM EDT Thu May 9 2024

GAZ014>016-023>025-091200-
Banks GA-Hall GA-Jackson GA-Dawson GA-White GA-Lumpkin GA-
729 AM EDT Thu May 9 2024

...Strong thunderstorms will impact portions of southeastern Lumpkin,
Banks, southern White, southeastern Dawson, northern Hall and
northeastern Jackson Counties through 800 AM EDT...

At 729 AM EDT, a line of strong thunderstorms was along a line
extending from near Sautee to near Garland to near Silver City, and
moving east at 50 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
         to ground lightning and heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Gainesville, Commerce, Cleveland, Homer, Lula, Maysville, Clermont,
Gillsville, Pinefield Crossroads, Mossy Creek, Murrayville, Garland,
Leaf, Hollingsworth, and Banks Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

A Tornado Watch remains in effect until 100 PM EDT for north central
and northeastern Georgia.

&&

LAT...LON 3461 8364 3458 8364 3455 8362 3451 8367
      3444 8362 3449 8354 3446 8340 3442 8338
      3432 8339 3427 8334 3425 8334 3421 8337
      3420 8340 3419 8340 3440 8412 3449 8395
      3462 8388
TIME...MOT...LOC 1129Z 271DEG 52KT 3464 8367 3449 8385 3437 8413

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 8:57 PM EDTSevere Thunderstorm WarningFFCDade, Walker48 min
May 8, 9:07 PM EDTSpecial Weather StatementFFCDade23 min
May 8, 9:14 PM EDTTornado WarningFFCDade, Walker31 min
May 8, 9:41 PM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker, Whitfield49 min
May 8, 9:59 PM EDTSevere Thunderstorm WarningFFCChattooga, Dade, Walker31 min
May 8, 10:07 PM EDTTornado WarningFFCDade, Walker23 min
May 8, 10:25 PM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker65 min
May 8, 10:27 PM EDTSevere Thunderstorm WarningFFCCatoosa, Gordon, Walker, Whitfield48 min
May 8, 10:30 PM EDTSpecial Weather StatementFFCMurray, Whitfield30 min
May 8, 10:43 PM EDTTornado WarningFFCGilmer, Murray, Whitfield32 min
May 8, 10:51 PM EDTTornado WarningFFCMurray, Walker, Whitfield24 min
May 8, 11:01 PM EDTFlash Flood WarningFFCCatoosa, Murray, Walker, Whitfield6 hr
May 8, 11:11 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCGilmer, Murray64 min
May 8, 11:13 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCCatoosa, Murray, Walker, Whitfield62 min
May 8, 11:16 PM EDTSevere Thunderstorm WarningFFCFannin, Union44 min
May 8, 11:16 PM EDTTornado WarningFFCGilmer, Murray, Whitfield22 min
May 8, 11:31 PM EDTSpecial Weather StatementFFCCatoosa, Dade29 min
May 8, 11:56 PM EDTSevere Thunderstorm WarningFFCFannin, Towns, Union49 min
May 8, 11:58 PM EDTSevere Thunderstorm Warning Considerable damage threatFFCFannin, Gilmer, Lumpkin, Union47 min
May 9, 12:02 AM EDTFlash Flood WarningFFCGilmer, Murray6 hr
May 9, 12:02 AM EDTFlash Flood Warning Considerable damage threatFFCMurray, Whitfield8 hr
May 9, 12:10 AM EDTSevere Thunderstorm Warning Considerable damage threatFFCGilmer, Gordon, Murray50 min
May 9, 12:27 AM EDTTornado Warning Tornado observedConsiderable damage threatFFCChattooga, Walker48 min
May 9, 12:32 AM EDTSevere Thunderstorm WarningFFCDawson, Hall, Lumpkin, Union, White43 min
May 9, 12:51 AM EDTFlash Flood Warning Considerable damage threatFFCGilmer, Murray8 hr
May 9, 12:52 AM EDTSevere Thunderstorm WarningFFCDawson, Gilmer, Pickens38 min
May 9, 1:05 AM EDTSevere Thunderstorm WarningFFCBanks, Hall40 min
May 9, 1:06 AM EDTSevere Thunderstorm WarningFFCGordon, Walker, Whitfield39 min
May 9, 1:25 AM EDTSevere Thunderstorm WarningFFCChattooga, Walker50 min
May 9, 1:43 AM EDTSevere Thunderstorm WarningFFCGordon, Murray, Whitfield32 min
May 9, 1:49 AM EDTSpecial Weather StatementFFCBanks, Hall, Madison56 min
May 9, 2:11 AM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Gordon, Walker49 min
May 9, 2:18 AM EDTSpecial Weather StatementFFCDawson, Forsyth27 min
May 9, 2:42 AM EDTFlash Flood WarningFFCDawson, Gilmer, Gordon, Lumpkin, Murray, Pickens and 1 more7 hr
May 9, 2:45 AM EDTSpecial Weather StatementFFCForsyth, Hall, Jackson45 min
May 9, 2:53 AM EDTSevere Thunderstorm WarningFFCBarrow, Forsyth, Hall, Jackson52 min
May 9, 3:18 AM EDTSevere Thunderstorm WarningFFCBarrow, Clarke, Jackson, Madison, Oconee, Oglethorpe42 min
May 9, 3:52 AM EDTSevere Thunderstorm WarningFFCMadison, Oglethorpe, Wilkes38 min
May 9, 4:10 AM EDTRiver Flood WarningFFCWhitfield92 min
May 9, 4:14 AM EDTRiver Flood WarningFFCGilmer7 hr
May 9, 4:23 AM EDTSpecial Weather StatementFFCBarrow37 min
May 9, 4:25 AM EDTRiver Flood WarningFFCGilmer9 hr
May 9, 4:30 AM EDTRiver Flood WarningFFCGilmer10 hr
May 9, 4:38 AM EDTRiver Flood WarningFFCWhitfield42 hr
May 9, 4:44 AM EDTSpecial Weather StatementFFCClarke, Oconee, Oglethorpe46 min
May 9, 5:10 AM EDTSevere Thunderstorm WarningFFCClarke, Oglethorpe, Wilkes38 min
May 9, 5:35 AM EDTSevere Thunderstorm WarningFFCOglethorpe, Wilkes40 min
May 9, 5:43 AM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker, Whitfield62 min
May 9, 6:16 AM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Murray, Union44 min
May 9, 6:31 AM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Gordon, Murray, Walker, Whitfield44 min
May 9, 6:42 AM EDTRiver Flood WarningFFCMurray13 hr
May 9, 6:55 AM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Lumpkin, Towns, Union, White55 min
May 9, 7:01 AM EDTSevere Thunderstorm WarningFFCBartow, Chattooga, Cherokee, Dawson, Floyd, Gilmer and 3 more44 min
May 9, 7:29 AM EDTSpecial Weather StatementFFCBanks, Hall31 min
May 9, 7:33 AM EDTSevere Thunderstorm WarningFFCCherokee, Dawson, Forsyth, Gwinnett, Hall42 min
May 9, 7:42 AM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb, DeKalb, Douglas, Forsyth and 5 more48 min
May 9, 7:58 AM EDTSevere Thunderstorm WarningFFCBanks, Barrow, Clarke, Hall, Jackson, Madison47 min
May 9, 8:01 AM EDTRiver Flood WarningFFCGilmer, Pickens21 days
May 9, 8:24 AM EDTSpecial Weather StatementFFCDeKalb, Douglas, Fulton51 min
May 9, 8:33 AM EDTSpecial Weather StatementFFCClarke, Madison, Oconee27 min
May 9, 9:05 AM EDTSpecial Weather StatementFFCGreene, Oglethorpe, Wilkes40 min
May 9, 9:06 AM EDTSpecial Weather StatementFFCHeard39 min
May 9, 9:59 AM EDTSpecial Weather StatementFFCMeriwether, Pike31 min
May 9, 10:10 AM EDTSpecial Weather StatementFFCMuscogee35 min
May 9, 10:13 AM EDTSpecial Weather StatementFFCGlascock, Hancock, Washington32 min
May 9, 10:36 AM EDTSevere Thunderstorm WarningFFCTalbot, Taylor24 min
May 9, 10:40 AM EDTSpecial Weather StatementFFCHarris35 min
May 9, 10:43 AM EDTSevere Thunderstorm WarningFFCHarris, Talbot32 min
May 9, 10:54 AM EDTRiver Flood WarningFFCChattooga20 hr
May 9, 11:05 AM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Heard40 min
May 9, 11:16 AM EDTSevere Thunderstorm WarningFFCCrawford, Macon, Peach, Taylor29 min
May 9, 11:16 AM EDTSevere Thunderstorm WarningFFCHarris, Talbot29 min
May 9, 11:44 AM EDTSpecial Weather StatementFFCHouston, Peach31 min
May 9, 12:08 PM EDTSpecial Weather StatementFFCHarris, Meriwether37 min
May 9, 12:12 PM EDTSpecial Weather StatementFFCBleckley, Houston48 min
May 9, 12:20 PM EDTRiver Flood WarningFFCGordon, Murray, Whitfield42 hr
May 9, 12:22 PM EDTSpecial Weather StatementFFCSchley23 min
May 9, 12:30 PM EDTSevere Thunderstorm WarningFFCMacon, Marion, Schley, Sumter, Webster45 min
May 9, 12:32 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Houston, Laurens, Pulaski, Twiggs43 min
May 9, 12:33 PM EDTTornado WarningFFCMacon, Marion, Schley, Sumter27 min

Nearby

River Flood Warnings in Georgia, 2024River Flood Warnings in Tennessee, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.